Jump to content

The aftermath of AED's - Phenytoin


Recommended Posts

Well, my trip to the Docs yesterday, has revealed that I'm folate deficient or anaemic .... this is also more than likely the result of taking the anti seizure drug Phenytoin for the first 10 months of my recovery. So, as well as Phenytoin robbing my body of calcium and all of the problems that has caused, it has also robbed me of my iron supply and depleted my red blood cells.....which can lead to dizzy spells, tiredness, headaches.... Any way, it's going to be yet another pill to add to my collection.

My periods have always been heavy too, so this doesn't help and I'm always at my worse, with the fatigue, headaches and dizzy spells, during this time. I'm now also going to have a gynae examination and tests to make sure that there is nothing else causing it.

Obviously, a lot of the symptoms can mirror what we are told, can be expected during SAH recovery.... but, I would advise anybody that's having doubts about the speed of their recovery to ask their Doc to investigate it further.

Link to comment
Share on other sites

Hi Karen

Good news that they've found something which could be causing your problems. Let's hope that your now on the road to getting it sorted out.

Just looked up Phenitoin and noticed that one of the side effects is horizontal gaze nystagmus, which might not have been helping your vision problems.

Hope you are feeling better and keep taking the tablets ... I'm off to pick mine up in a while :roll:

Regards

Keith

Link to comment
Share on other sites

Hi Keith,

Personally, I think that the Phenytoin probably did me more harm than good in the long term ..... but it's an old AED and probably the cheapest that the NHS can prescribe, so they use that one first ..... therefore, it has far more side effects than the newer, but more expensive AED's.

Must admit that I'm also fed up with having to take so many pills ... I'm nearly on first name terms with the Pharmacist down the road .... :roll:

I'll take a peak at that link in a second, so many thanks....

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...